Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 72, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 15, 2018, 5:31 PM CDT for Davidson County, Tennessee. It was in force for 29 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2018, 5:31 PM CDT (22:31 UTC)
- Expired
- Jun 15, 2018, 6:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Davidson County, TN
The radar
The Nashville radar (KOHX), 17 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 5:31 PM CDT | TSTM WND DMG | 3 N Nashville, TN | A POWER POLE WAS SNAPPED ON BRICK CHURCH PIKE. |
| Jun 15, 5:31 PM CDT | TSTM WND DMG | Nashville, TN | PICTURE OF A LIMB DOWN ON MUSIC ROW TOWARDS WEDGEWOOD. |
| Jun 15, 5:34 PM CDT | TSTM WND DMG | Nashville, TN | PICTURE OF A LIMB DOWN ON JEFFERSON STREET NEAR FISK UNIVERSITY. |
| Jun 15, 5:45 PM CDT | HAIL 1 | Nashville, TN | PICTURE OF QUARTER SIZE HAIL NEAR TRINITY AND DICKERSON. |
| Jun 15, 5:47 PM CDT | HAIL 1 | Nashville, TN | REPORT OF DIME TO QUARTER SIZE HAIL AT 65 AND FERN STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1125 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
647
WUUS54 KOHX 152231
SVROHX
TNC037-152300-
/O.NEW.KOHX.SV.W.0072.180615T2231Z-180615T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
531 PM CDT FRI JUN 15 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Central Davidson County in Middle Tennessee...
* Until 600 PM CDT.
* At 531 PM CDT, a severe thunderstorm was located over Nashville,
north of downtown, and was nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Nashville and Hermitage.
This includes the following highways...
Interstate 40 between mile markers 207 and 209, and between mile
markers 211 and 215.
Interstate 65 between mile markers 85 and 92.
Interstate 24 between mile markers 41 and 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3612 8671 3619 8687 3629 8678 3620 8661
TIME...MOT...LOC 2231Z 227DEG 1KT 3620 8676
HAIL...1.00IN
WIND...60MPH
$$
131 follow-up statement
980
WWUS54 KOHX 152254
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
554 PM CDT FRI JUN 15 2018
TNC037-152303-
/O.EXP.KOHX.SV.W.0072.000000T0000Z-180615T2300Z/
Davidson TN-
554 PM CDT FRI JUN 15 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DAVIDSON COUNTY WILL
EXPIRE AT 600 PM CDT...
The severe thunderstorm that produce large hail and gusty winds was
weakening. Therefore, the warning will be allowed to expire. However
small hail and gusty winds are still possible with this thunderstorm.
LAT...LON 3612 8671 3619 8687 3629 8678 3620 8661
TIME...MOT...LOC 2253Z 227DEG 1KT 3620 8675
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:30 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 15, 3:30 PM CDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Nashville TN 330 PM CDT Fri Jun 15 2018 .DISCUSSION... Temperatures have warmed into the low 90s for most places west of the Plateau...with dew points in the mid 60s to low 70s. A few isolated thunderstorms have begun to pulse up over western Kentucky and we could see this development sink south over the next few hours. Any storms will be slow moving with periods of heavy rainfall, gusty winds, and lightning, and they should dissipate this evening with the setting sun. The large upper ridge over the eastern U.S. will continue to suppress precip chances during the day Saturday, but dewpoints in the low 70s will persist. Couple this with high temperatures in the low to mid 90s and the apparent temperatures will be nearly 100 in some areas mainly west of I-65 and north of I-40. This will fall short of heat advisory criteria, but will certainly be warm enough to warrant some frequent breaks if you're working or playing outside Saturday afternoon. Precip chances will increase slightly on Sunday as an area of moisture moves north from the Gulf. This should increase cloud cover enough to bring temperatures down a degree or two from Saturday's highs, however the air will still feel quite heavy especially after any afternoon thunderstorms pass by. The bulk of the work week will see mainly afternoon thunderstorms fed by diurnal heating. Slightly higher chances of precip may enter the forecast mid week as the ridge breaks down and a band of deeper moisture sinks south over Kentucky and into Middle Tennessee. By the end of the week the ridge is expected to begin building once again, but we never quite rid the area of the high surface dewpoints, so warm and muggy temperatures with slight chance to chance of thunderstorms will continue into next weekend. && .AVIATION... 18Z TAF DISCUSSION. BNA/MQY/CKV/CSV...A surface ridge is locked in place over Middle Tennessee this afternoon with generally light wind and VFR weather. There is a small chance of a shower west of I-65 this afternoon, and we'll be keeping an eye on radar, but we're leaving the 18Z TAF's dry since POP's are so low. Light radiation fog is possible toward morning, mainly at MQY & CKV, but otherwise good flying weather the next 24 hrs. && .PRELIMINARY POINT TEMPS/POPS... Nashville 71 95 73 92 73 / 10 10 10 30 20 Clarksville 70 92 71 90 72 / 10 0 10 20 10 Crossville 64 87 67 86 68 / 0 20 10 30 20 Columbia 69 92 70 89 71 / 10 10 10 40 20 Lawrenceburg 67 91 70 88 69 / 10 20 10 40 20 Waverly 70 92 72 88 71 / 10 10 10 30 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......11 AVIATION........08
Hazardous weather outlook, Jun 15, 5:02 AM CDT, 12 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 502 AM CDT Fri Jun 15 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-161015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 502 AM CDT Fri Jun 15 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Shamburger
In the hours before
Special weather statement, Jun 15, 4:45 PM CDT, 46 minutes before
Special Weather Statement National Weather Service Nashville TN 445 PM CDT FRI JUN 15 2018 TNZ027-059-152215- Williamson TN-Davidson TN- 445 PM CDT FRI JUN 15 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON AND NORTHEASTERN WILLIAMSON COUNTIES UNTIL 515 PM CDT... At 444 PM CDT, Doppler radar was tracking a strong thunderstorm over Belle Meade, or near Nashville, moving south at 10 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Franklin, Brentwood, Forest Hills, Oak Hill, Belle Meade, Bellevue and Berry Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3614 8693 3613 8671 3596 8671 3598 8699 TIME...MOT...LOC 2144Z 007DEG 9KT 3609 8684 13
Special weather statement, Jun 15, 4:48 PM CDT, 43 minutes before
Special Weather Statement National Weather Service Nashville TN 448 PM CDT FRI JUN 15 2018 TNZ007-008-027-152215- Robertson TN-Davidson TN-Sumner TN- 448 PM CDT FRI JUN 15 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DAVIDSON... SOUTHWESTERN SUMNER AND SOUTHEASTERN ROBERTSON COUNTIES UNTIL 515 PM CDT... At 448 PM CDT, Doppler radar was tracking a strong thunderstorm over Ridgetop, or 11 miles southeast of Springfield, moving south at 15 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Hendersonville, Goodlettsville, White House, Millersville, Greenbrier, Ridgetop and Joelton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3640 8689 3645 8667 3633 8658 3627 8689 TIME...MOT...LOC 2148Z 347DEG 12KT 3637 8677 13
Local storm report, Jun 15, 4:52 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
452 PM CDT FRI JUN 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL BELLE MEAD 35.94N 86.50W
06/15/2018 E0.88 INCH RUTHERFORD TN SOCIAL MEDIA
RECIEVED A PICTURE OF PEA TO NICKEL SIZE HAIL.
&&
EVENT NUMBER OHX1800126
FBORDENSpecial weather statement, Jun 15, 5:00 PM CDT, 31 minutes before
Special Weather Statement National Weather Service Nashville TN 500 PM CDT FRI JUN 15 2018 TNZ027-152230- Davidson TN- 500 PM CDT FRI JUN 15 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAVIDSON COUNTY UNTIL 530 PM CDT... At 500 PM CDT, Doppler radar was tracking a strong thunderstorm near Nashville, moving southeast at 15 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Nashville, Forest Hills, Oak Hill, Belle Meade and Berry Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3615 8694 3622 8674 3610 8660 3605 8683 TIME...MOT...LOC 2200Z 322DEG 11KT 3612 8678 13
Local storm report, Jun 15, 5:07 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
507 PM CDT FRI JUN 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL 3 SSE BELLE MEADE 36.06N 86.83W
06/15/2018 E0.88 INCH DAVIDSON TN SOCIAL MEDIA
RECIEVED A PICTURE OF PEA TO NICKEL SIZE HAIL.
&&
CORRECTED COUNTY/STATE...LOCATION
EVENT NUMBER OHX1800126
FBORDENSpecial weather statement, Jun 15, 5:27 PM CDT, 4 minutes before
Special Weather Statement National Weather Service Nashville TN 527 PM CDT FRI JUN 15 2018 TNZ027-152300- Davidson TN- 527 PM CDT FRI JUN 15 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAVIDSON COUNTY UNTIL 600 PM CDT... At 526 PM CDT, Doppler radar was tracking a strong thunderstorm over Nashville, just north of downtown. This storm was nearly stationary. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Nashville, Madison, Goodlettsville, Lakewood and Whites Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3611 8668 3620 8687 3633 8679 3623 8660 TIME...MOT...LOC 2226Z 227DEG 2KT 3620 8676 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 4:23 PM CDT | Special Weather Statement | OHX | Robertson | 37 min |
| Jun 15, 4:43 PM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 32 min |
| Jun 15, 4:45 PM CDT | Special Weather Statement | OHX | Davidson | 30 min |
| Jun 15, 4:48 PM CDT | Special Weather Statement | OHX | Davidson | 27 min |
| Jun 15, 5:00 PM CDT | Special Weather Statement | OHX | Davidson | 30 min |
| Jun 15, 5:27 PM CDT | Special Weather Statement | OHX | Davidson | 33 min |
| Jun 15, 5:39 PM CDT | Special Weather Statement | OHX | Williamson | 36 min |
| Jun 15, 5:43 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 32 min |
| Jun 15, 6:14 PM CDT | Special Weather Statement | OHX | Williamson | 16 min |
| Jun 15, 6:32 PM CDT | Special Weather Statement | OHX | Maury | 28 min |
| Jun 15, 6:36 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 24 min |
| Jun 15, 6:58 PM CDT | Special Weather Statement | OHX | Maury | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.